[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.129.152. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1992

Aurantiasis Cutis

Author Affiliations

Department of Dermatology Westminster Hospital Horseferry Road London SW1P 2AP, England; Department of Dermatology Royal Victoria Infirmary Newcastle Upon Tyne NE14LP, England

Arch Dermatol. 1992;128(3):417. doi:10.1001/archderm.1992.01680130139031

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  Concern about the adverse effects of dyes used by manufacturers to enhance the appearance of food coloring has led to the practice of omitting dyes such as tartrazine in many food products and substituting other natural colors. We describe a patient in whom, because of anxiety regarding these potential adverse effects, an unexpected, unwanted effect developed following the commencement of ingestion of the modified product.

Report of a Case.—  A 14-year-old girl presented to the skin department with a 4-year history of yellow discoloration of her skin. The findings from the general physical examination were normal, but there was a marked yellow discoloration of the palms and soles. A dietary history revealed that for many years the patient's only beverage was orange squash, with an average weekly intake of about 4 L of the concentrate. In recent years, because of artificial colors and concern over dental

First Page Preview View Large
First page PDF preview
First page PDF preview
×